# SDR DXTA2021061843880

- Difficulty date: June 18, 2021
- Submitted: June 21, 2021
- Operation: Air carrier
- Aircraft: N515QS
- Make and model: Cessna 680A
- Aircraft serial: 680A0053
- Aircraft time: 4,292 hours, 2,842 cycles
- System (JASC): 4920 · APU Core Engine
- Part: Intake
- Condition: Contaminated
- Location: Apu
- Stage of operation: CR
- How discovered: O
- Nature of condition: C, B
- Precautionary procedure: A

## Discrepancy

PNEUMATIC DISTRIBUTION: DURING LEVEL FLIGHT AT 17,000 FEET WE BOTH SMELLED A STRONG BURNING ODOR IN THE ARCRAFTT. AT THE TIME WE WERE IN HEAVY PRECIP WITH ALL ANTI-ICE SWITCHES ON. WE DID RECEIVE A COUPLE OF INBOARD WING COLD AMBER CAS MESSAGES THAT CAME ON AND EXTINGUISHED.  WE DECLARED AN EMERGENCY AND DIVERTED INTO KCLE. WHEN WE WENT INTO THE BAGGAGE COMOARTMENT TO RETRIEVE OUR BAGS WE SMELLED THE SAME STRONG ODOR AND FOUND THE BAGGAGE COMPARTMENT LIGHT NO LONGER WORKING (IT WAS WORKING WHEN WE LEFT KYIP).   FOUND APU INTAKE PACKED WITH BUGS. REMOVED INTAKE CLEANED INSPECTED APU INTAKE DUCT AND SCREEN, FOUND NO DEBRIS THEN REINSTALLED APU INLET. REFERENCE ITEM 7 THIS WO FOR APU INSPECTION. PERFORMED ENGINE RUNS WITH BOTH LH/RH AND APU APU/GPU ENGINE STARTS ALL AIR SOURCE TEMPERATURE CONFIGRATION HIGH POWER RUNS AND ISOLATED AN  VERY SMALL ODOR FROM THE APU  WHEN THE BA IS SELECTED ON ONLV REFERENCE ITEM 7 FOR CORRECTIVE ACTION. LNSPECTED BAGGAGE  LIQHTS AND FOUND THEY FAILED OPERATIONAL TIME CHECK/ALSO INTERMITTENT. INSPECTED BAGGAGE LIGHTS WIRING AFTER ACCESSING TIME DELAY NOTED IT HAD OVERHEATED. THERE WAS A STRONG SMELL IN THE LH J BOX FROM THIS DELAY RELAY FAILING. REPLACED BAGGAGE LIGHT TIME DELAY AND SWITCH ITEM 2 THIS SAME WO ALL WORK IAW CESSNA 680AMM 21-70-10, 21-20-00 49-80-00 P&W 306D MM 71-00-00
